Since lithium is a salt, if you're gaining weight, it's probably due to water retention. If you eat a lot of salt and drink a lot of fluids, then you run the risk of decrease the lithium retention; if you decrease your salt and fluid intake, then you run the risk of retaining too much lithium. I'd suggest talking to your doctor about the weight gain and see what he/she thinks. Lithium is one of those kinds of drugs that has to stay at just the right level in your body for it to work properly. Good luck.
My total weight gain was only 8 lbs. 5 when I was first put on, 3 when we upped my dose. Well worth it for the amount of good it did me.
I've been on lithium a little over a year and I haven't gained anything except a lot more "GOOD" days!!!
- Lithium Information for Consumers
- Lithium Information for Healthcare Professionals (includes dosage details)
- Side Effects of Lithium (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Updated 16 Mar 2018 • 7 answers
Updated 9 Jan 2019 • 8 answers
Updated 20 Apr 2019 • 6 answers
Updated 20 Jan 2018 • 2 answers
Updated 5 Jan 2019 • 1 answer